Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 25, 2014, 6:24 AM MDT for 7 counties in New Mexico. It took effect at Apr 26, 2014, 10:00 AM MDT. It was in force for 11 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 2014, 6:24 AM MDT (12:24 UTC)
- In effect from
- Apr 26, 2014, 10:00 AM MDT
- Expired
- Apr 26, 2014, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:40 PM MDT | HIGH SUST WINDS 44 | 22 Se Bosque Del Apache, NM | |
| Apr 26, 4:00 PM MDT | HIGH SUST WINDS 46 | 21 Se Bosque Del Apache, NM | WHITE SANDS MISSILE RANGE - STALLION WIT. |
| Apr 26, 4:00 PM MDT | NON-TSTM WND GST 61 | 21 Se Bosque Del Apache, NM | WHITE SANDS MISSILE RANGE - STALLION WIT. |
| Apr 26, 4:50 PM MDT | HIGH SUST WINDS 42 | 11 Se Bosque Del Apache, NM | WHITE SANDS MISSILE RANGE - SULF |
| Apr 26, 4:50 PM MDT | NON-TSTM WND GST 60 | 11 Se Bosque Del Apache, NM | WHITE SANDS MISSILE RANGE - SULF. |
| Apr 26, 5:00 PM MDT | NON-TSTM WND GST 62 | 21 Se Bosque Del Apache, NM | WHITE SANDS MISSILE RANGE - STALLION WIT. |
| Apr 26, 5:15 PM MDT | NON-TSTM WND GST 63 | 22 Se Bosque Del Apache, NM | WHITE SANDS MISSILE RANGE - HARRY. |
| Apr 26, 5:30 PM MDT | NON-TSTM WND DMG | 6 Nnw Albuquerque, NM | TREE DOWN IN PARKING LOT AT ALAMEDA AND COORS |
| Apr 26, 5:35 PM MDT | HIGH SUST WINDS 43 | 3 Wsw Belen, NM | KE80 AWOS. |
| Apr 26, 6:10 PM MDT | NON-TSTM WND GST 58 | 5 S Albuquerque, NM | KABQ ASOS. |
| Apr 26, 6:35 PM MDT | NON-TSTM WND GST 66 | 6 Ne Las Vegas, NM | KLVS ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4276 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS85 KABQ 251224 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 624 AM MDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE NORTHWEST AND WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL PLAINS...AND THE SANDIA...MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR THE MIDDLE RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND PLAINS...THE SANDIA...MANZANO AND GALLINAS MOUNTAINS...AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .SURFACE LOW PRESSURE WILL DEEPEN WHILE WINDS ALOFT STRENGTHEN PRODUCING WINDY CONDITIONS...LOW HUMIDITIES...HIGH HAINES VALUES AND ABOVE NORMAL HIGH TEMPERATURES THIS AFTERNOON INTO EVENING. FAIR TO POOR RELATIVE HUMIDITY RECOVERIES TONIGHT THEN VERY STRONG WINDS AND LOW HUMIDITIES SATURDAY WILL CREATE ADDITIONAL CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF CENTRAL AND EASTERN NEW MEXICO. NMZ103-104-106>108-260200- /O.UPG.KABQ.FW.A.0028.140426T1600Z-140427T0300Z/ /O.NEW.KABQ.FW.W.0022.140426T1600Z-140427T0300Z/ /O.CON.KABQ.FW.W.0021.140425T1800Z-140426T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 624 AM MDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHWEST AND WEST CENTRAL HIGHLANDS...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL PLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND THE MIDDLE RIO GRANDE VALLEY PRIMARILY SOUTH OF ALBUQUERQUE. CRITICAL CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. CRITICAL CONDITIONS WILL REDEVELOP LATE SATURDAY MORNING THEN PERSIST UNTIL AFTER SUNSET SATURDAY EVENING. * 20 FOOT WINDS...SOUTHWEST AND WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH SATURDAY AFTERNOON. * RELATIVE HUMIDITY...RANGING FROM 6 TO 10 PERCENT THIS AFTERNOON AND 7 TO 12 PERCENT SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-109-260200- /O.EXA.KABQ.FW.W.0021.140425T1800Z-140426T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 624 AM MDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHWEST AND WEST CENTRAL HIGHLANDS. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. * RELATIVE HUMIDITY...RANGING FROM 7 TO 12 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 40
2 follow-up statements
756 WWUS85 KABQ 260200 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR THE MIDDLE RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND PLAINS... THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS HAVE CEASED WITH THE SETTING SUN...SO TODAYS RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. VERY STRONG SOUTHWEST WINDS WILL REDEVELOP SATURDAY AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST STEERING THE JET STREAM OVERHEAD AND CAUSING A SHARP LEE TROUGH TO DEVELOP AT THE SURFACE. WIND GUSTS FROM 50 TO 55 MPH WILL BE COMMON SATURDAY...EXCEPT FOR GUSTS UP TO 65 MPH FROM LAS VEGAS TO CORONA. LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN CAN ALSO EXPECT HIGH TEMPERATURES UP TO 11 DEGREES ABOVE NORMAL SATURDAY AFTERNOON WITH HAINES INDICES IN THE 4 TO 5 RANGE AND CRITICALLY LOW HUMIDITIES. CONDITIONS NOW LOOK MORE MARGINAL IN THE RIO GRANDE VALLEY DUE TO COOLER TEMPERATURES AND HIGHER HUMIDITIES THAT SHOULD ARRIVE WITH A PACIFIC COLD FRONT IN THE AFTERNOON. NMZ103-104-106>108-261400- /O.EXP.KABQ.FW.W.0021.000000T0000Z-140426T0200Z/ /O.CON.KABQ.FW.W.0022.140426T1600Z-140427T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 800 PM MDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY. * AREA AND TIMING...THE NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL PLAINS...SANDIA/MANZANO AND GALLINAS MOUNTAINS AND THE MIDDLE RIO GRANDE VALLEY. CRITICAL CONDITIONS SHOULD REDEVELOP DURING THE MID TO LATE MORNING SATURDAY...THEN PERSIST UNTIL AFTER SUNSET SATURDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH SATURDAY AFTERNOON...EXCEPT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH FROM LAS VEGAS SOUTHWARD TO CORONA INCLUDING THE SANDIA AND MANZANO MOUNTAINS. * RELATIVE HUMIDITY...DROPPING BETWEEN 7 AND 16 PERCENT WITH SOME LOCALLY HIGHER VALUES MAINLY ABOVE 7000 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-109-260300- /O.EXP.KABQ.FW.W.0021.000000T0000Z-140426T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 800 PM MDT FRI APR 25 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
869 WWUS85 KABQ 261247 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 647 AM MDT SAT APR 26 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR THE MIDDLE RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND PLAINS... THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG SOUTHWEST WINDS WILL REDEVELOP TODAY AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST WHILE A SHARP LEE TROUGH DEVELOPS AT THE SURFACE. WIND GUSTS FROM 50 TO 55 MPH WILL BE COMMON TODAY...EXCEPT FOR GUSTS OF 60 TO 70 MPH FROM LAS VEGAS TO JICARILLA. LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL HAVE HIGH TEMPERATURES AROUND 10 DEGREES ABOVE NORMAL THIS AFTERNOON WITH HAINES INDICES IN THE 4 TO 5 RANGE AND CRITICALLY LOW HUMIDITIES. CONDITIONS NOW LOOK MORE MARGINAL IN THE RIO GRANDE VALLEY DUE TO COOLER TEMPERATURES AND HIGHER HUMIDITIES THAT SHOULD ARRIVE WITH A PACIFIC COLD FRONT LATER IN THE AFTERNOON. NMZ103-104-106>108-270300- /O.CON.KABQ.FW.W.0022.140426T1600Z-140427T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 647 AM MDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL PLAINS...SANDIA/MANZANO AND GALLINAS MOUNTAINS AND THE MIDDLE RIO GRANDE VALLEY. CRITICAL CONDITIONS WILL REDEVELOP DURING THE MID TO LATE MORNING...THEN PERSIST UNTIL AFTER SUNSET SATURDAY EVENING...EXCEPT IN THE MIDDLE RIO GRANDE VALLEY WHERE CRITICAL CONDITIONS SHOULD END BY 6 PM MDT. * 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH SATURDAY AFTERNOON...EXCEPT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH FROM LAS VEGAS SOUTHWARD TO JICARILLA INCLUDING THE SANDIA AND MANZANO MOUNTAINS. * RELATIVE HUMIDITY...DROPPING BETWEEN 7 AND 16 PERCENT WITH SOME LOCALLY HIGHER VALUES MAINLY ABOVE 7000 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 25, 5:51 AM MDT, 33 minutes earlier.
Area forecast discussion, Apr 25, 5:51 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT FRI APR 25 2014 .AVIATION... 12Z TAF CYCLE VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. AS WINDS ALOFT STRENGTHEN A LEE SIDE SURFACE TROUGH WILL DEVELOP. SOUTHWEST WINDS WILL GUST IN THE 25 TO 35 KT RANGE BETWEEN 18Z AND 02Z. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED AREAWIDE SATURDAY AND SUNDAY WITH AREAS OF BLOWING DUST. SHOWERS AND THUNDERSTORMS WILL ALSO FORM SATURDAY AFTERNOON AND EVENING. SIGNIFICANT SNOWFALL POSSIBLE IN THE NORTHERN MOUNTAINS SATURDAY NIGHT. 40 && .PREV DISCUSSION...319 AM MDT FRI APR 25 2014... ...POTENTIAL REMAINS FOR A DAMAGING WIND EVENT THIS WEEKEND... .SYNOPSIS... STRONG TO POTENTIALLY DAMAGING WINDS WILL BE THE MAIN STORY OVER THE NEXT FOUR DAYS. WINDS WILL PICK UP TODAY...BUT THE STRONGEST WINDS ARE EXPECTED SATURDAY THROUGH MONDAY AS A STORM SYSTEM CROSSES NORTHERN NEW MEXICO. BLOWING DUST WILL LIKELY REDUCE VISIBILITIES EACH DAY. ADDITIONALLY...MODERATE SNOW ACCUMULATIONS ARE POSSIBLE FOR THE NORTHERN MOUNTAINS SATURDAY NIGHT...WHILE OTHER AREAS MAY SEE A MIX OF RAIN AND SNOW. TEMPERATURES WILL MAKE A MARKED DROP WITH THIS SYSTEM AND WILL REMAIN BELOW NORMAL THROUGH NEXT WEEK. && .DISCUSSION... WINDS WILL BEGIN TO PICK UP TODAY ACROSS THE LAND OF ENCHANTMENT AS UPPER LEVEL FLOW BECOMES SOUTHWESTERLY AND INCREASES...TEMPS RISE ABOVE NORMAL WITH EXCELLENT MIXING AND A 999MB SFC LOW DEVELOPS OVER SE CO. THE WINDS TODAY HOWEVER...WILL BE NOTHING COMPARED TO WHAT IS IN STORE OVER THE WEEKEND...AND INTO MONDAY. BY SATURDAY AFTERNOON...THE NEXT STORM SYSTEM WILL BE CENTERED NEAR THE FOUR CORNERS. AHEAD OF IT...45 TO 55 KT 7H WINDS WILL EXIST ACROSS MUCH OF CENTRAL AND EASTERN NM...THOUGH FORECAST SOUNDINGS CONTINUE TO SUGGEST MIXING UP TO 600 MB. THIS COMBINED WITH A 984-986 MB SFC LOW OVER EASTERN CO WILL RESULT IN A VERY WINDY DAY. TRAJECTORIES LOOK FAVORABLE FOR SAND/DUST FROM WHITE SANDS TO BE BLOWN ACROSS MUCH OF EASTERN NM...THOUGH ANY RECENTLY PLOWED OR OPEN FIELD SHOULD CREATE BLDU. WHILE POTENTIALLY DAMAGING WINDS AND BLDU ARE GOING ON ACROSS THE CENTRAL AND EAST...A STRONG COLD FRONT WILL BE MOVING INTO THE WEST. THIS FRONT WILL NOT ONLY HAVE STRONG WINDS AND COLDER TEMPS WITH IT...BUT WILL ALSO GENERATE SOME PRECIP. THE FRONT WILL QUICKLY RIP FROM WEST TO EAST LATE SAT AFTN THRU SAT EVE...CLEARING THE EASTERN PLAINS BY MIDNIGHT AND DROPPING 700 MB TEMPS FROM +6 TO +8 DEG C TO -4 TO -8 DEG C. THESE TEMPS WILL BE COLD ENOUGH FOR SOME SNOW TO DEVELOP. BY THE MIDNIGHT HOUR...MUCH OF THE QPF WILL BE FOCUSED OVER THE NORTHERN MOUNTAINS AND ADJACENT LOWLANDS UNDER THE UPPER LOW. HAVE INCREASED SNOW AMOUNTS AND LOWERED SNOW LEVELS FOR THIS AREA AND WE COULD END UP WITH SOME SOLID ADVISORY TYPE SNOWS. EVEN AN INCH OR TWO OF SNOW IS NOT OUT OF THE QUESTION FOR THE SANDIA MOUNTAINS. STRONG WINDS WILL CONTINUE OVERNIGHT AND MAY SEE SOME MOUNTAIN WAVE ACTIVITY. BY SUNDAY MORNING...THE UPPER LOW WILL HAVE SHIFTED NE OF THE AREA...BUT EVEN STRONGER WINDS MAY BE IN STORE FOR NM ON THE BACK SIDE OF THE SYSTEM...ESPECIALLY IF THE NAM IS CORRECT ON ITS PLACEMENT AND STRENGTH OF THE SFC LOW. THUS...HAVE EXTENDED THE HIGH WIND WATCH OUT THRU SUNDAY EVENING AND HAVE ALSO ADDED THE SANDIA/MANZANO MTNS. MORE AREAS MAY NEED TO BE ADDED FOR SUNDAY AS THE EVENT NEARS. OTHERWISE...TEMPS FOR SUNDAY WILL DROP 5 TO 15 DEGREES OVER SATURDAYS READINGS...AND NEARLY ALL AREAS WILL BE BELOW NORMAL. NO REST FOR THE WEARY AS STRONG WINDS WILL CONTINUE ON MONDAY. IN FACT...700 MB WINDS AND THE SFC GRADIENT LOOK TO BE JUST AS STRONG AS SUNDAY. THUS...CONTINUED BLUSTERY CONDITIONS LOOK TO BE IN STORE. WINDS LOOK TO FINALLY RELAX ON TUESDAY...THOUGH A BACK DOOR COLD FRONT WILL STILL BRING SOME BREEZY TO LOCALLY WINDY CONDITIONS TO THE EAST. THIS FRONT WILL ACTUALLY CONTINUE ITS SOUTH AND WESTWARD TRACK TUESDAY NIGHT AND PUSH THRU THE GAPS OF THE CENTRAL MTN CHAIN. NW FLOW ALOFT WILL PERSIST THRU THE END OF THE WEEK...THOUGH OCCASIONAL DISTURBANCES WILL SLIDE THRU. SO...THERE MAY BE A FEW CHANCES FOR PRECIP...ESP ACROSS THE NE...BUT OTHERWISE...TEMPS LOOK TO REMAIN BELOW NORMAL ALL NEXT WEEK. 34 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE AREA TODAY THEN CENTRAL AND EASTERN NEW MEXICO SATURDAY...FOLLOWED BY STRONG WINDS AND COOLER TEMPERATURES SUNDAY... VERY ACTIVE WEATHER THROUGH EARLY NEXT WEEK WITH EPISODES OF STRONG TO POSSIBLY DAMAGING WINDS...ALONG WITH EXTENSIVE BLOWING DUST. THE MILD TEMPERATURES FOR TODAY WILL TURN MUCH COOLER OVER THE WEEKEND. ACCUMULATING MOUNTAIN SNOWS...VALLEY SHOWERS AND SOME THUNDERSTORMS THIS WEEKEND. HAVE ADDED ZONES 105 AND 109 TO THE RED FLAG WARNING TODAY. ABOVE NORMAL TEMPERATURES...HIGH HAINES VALUES...STRONG WINDS AND LOW HUMIDITIES WILL PRODUCE THE WIDESPREAD CRITICAL CONDITIONS TODAY. SEVERAL HOURS OF SINGLE DIGIT RH VALUES THIS AFTERNOON ACROSS THE EAST AND MIDDLE RIO GRANDE VALLEY. HIGH MIXING HEIGHTS AND EXCELLENT VENTILATION THIS AFTERNOON. MOSTLY FAIR TO POOR RH RECOVERY TONIGHT. HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR SATURDAY LATE MORNING INTO THE EVENING FOR MOST OF CENTRAL AND EASTERN NEW MEXICO. STRONG TO PERHAPS DAMAGING SOUTHWEST WINDS EXPECTED FOR THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS WITH STRONG WINDS ELSEWHERE. WIND GUSTS WILL REACH 60 MPH OR HIGHER. WOULD LIKE TO SEE MORE HIGH HAINES VALUES FOR SATURDAY...AS MUCH OF THE EAST IS JUST IN THE MODERATE CATEGORY. A POWERFUL PACIFIC COLD FRONT WILL BLAST ACROSS THE AREA SATURDAY AFTERNOON INTO THE NIGHT. A MUCH COLDER AIRMASS WILL SETTLE INTO THE STATE ALONG WITH WETTING PRECIPITATION FOR PORTIONS OF THE WEST AND NORTH. SNOW ON THE NORTHERN MOUNTAINS WILL RECEIVE SIGNIFICANT ACCUMULATIONS. A FEW THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT SATURDAY AFTERNOON AND EVENING. HIGH MIXING HEIGHTS FOR MOST AREAS WITH EXCELLENT VENT RATES. MORE STRONG WINDS FOR SUNDAY IN THE EAST WITH MINIMUM RH VALUES IN THE 10 TO 15 PERCENT RANGE. BUT IT WILL BE MUCH MORE STABLE WITH LOW HAINES AND BELOW NORMAL TEMPERATURES SHOULD PREVENT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. RAIN AND MOUNTAIN SNOW SHOWERS FOR THE NORTH. EXCELLENT VENT RATES ONCE AGAIN. WINDY CONDITIONS TO CONTINUE MONDAY BUT DIMINISH SOME TUESDAY AND WEDNESDAY. A COUPLE OF REINFORCING SHOTS OF COOL AIR WILL BACK INTO THE EAST MONDAY AND AGAIN TUESDAY. THIS WILL KEEP TEMPERATURES BELOW NORMAL THROUGH THE MIDDLE OF NEXT WEEK. CONCERN FOR CRITICAL FIRE WEATHER CONDITIONS WILL DIMINISH THROUGHOUT NEXT WEEK. LIGHT RAIN AND HIGH ELEVATION SNOW EXPECTED OVER THE NORTHERN MOUNTAINS AND NORTHEAST EARLY AND MID PORTIONS OF NEXT WEEK. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. RED FLAG WARNING FROM 10 AM TO 9 PM MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ103-104-106>108. HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ521-523-524-526-539-540. && 40
Hazardous weather outlook, Apr 25, 5:24 AM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MDT FRI APR 25 2014 NMZ501>540-261200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR ALL AREAS EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO POTENTIALLY DAMAGING WINDS ARE LIKELY SATURDAY AND SUNDAY. THE STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE WIND GUSTS MAY TOP 60 MPH...CAUSING DAMAGE TO POWER LINES AND TREES. STRONG TO DAMAGING WINDS MAY PERSIST INTO MONDAY AS WELL. THE STRONG WINDS COMBINED WITH LOW HUMIDITIES ON SATURDAY WILL CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ALONG AND EAST OF THE RIO GRANDE VALLEY. IN ADDITION...LIGHT TO MODERATE SNOW ACCUMULATIONS ARE ALSO POSSIBLE SATURDAY NIGHT...PRIMARILY OVER THE NORTHERN MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:18 PM MDT | High Wind Warning | ABQ | 54 hr | |
| Apr 25, 3:18 PM MDT | Wind Advisory | ABQ | 42 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.